Medications That Cause Gynecomastia

Medications That Cause Gynecomastia

There are several pharmacologic agents or medications that could cause gynecomastia. Although the risk of male breast enlargement secondary to certain medications are very low, one should be aware of which drugs can cause gynecomastia. The following drugs are associated with gynecomastia:

  • Marijuana (Cannabis sativa)

  • Androgens as found in anabolic steroids

  • Estrogen containing medications

  • Stilbestrol - medication used to treat prostate cancer

  • Anti-androgen medications

  • Chorionic gonadotropin

  • Diazepam

  • Digitalis

  • Ergotamine

  • Hydantoin

  • Hydroxyzine

  • Isoniazid

  • Lunesta

  • Methyldopa

  • Meprobamate

  • Pepcid

  • Tagamet

  • Reserpine

  • Spironolactone

I recommend consulting your primary care physician regarding these medications ifgynecomastia is a major concern for you. If your medical doctor decides to stop the medication, the breast enlargement may go away. One should not stop taking their medications without the consultation of your physician.

Emmanuel De La Cruz M.D. Reference: Ersek RA, Schaefenele M, Salisbury MA, et al. Gynecomastia: A clinical review. Aesth Surg J. 2000;20(5):381-6.

Recent Posts
FOLLOW US
JOIN OUR NEWSLETTER
  • Facebook
  • Instagram
  • YouTube
  • Pinterest

The Woodlands Clinic

2219 Sawdust Road Unit 1203  The Woodlands, TX

77380

Houston Clinic  (Coming Soon)

15018 FM 529

Houston, TX 77084

© 2018 De La Cruz Plastic Surgery and KOKO Art Studio. All Rights Reserved.